# SDR 97ZZZX2969

- Difficulty date: May 2, 1997
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N817SJ
- Make and model: Doug DC-9-81(MD-81)
- Aircraft serial: 48051
- Engine: Pwa JT8D209
- System (JASC): 7230 · Turbine Engine Compressor Section
- Part: Compressor
- Condition: Stalled
- Location: Lt Engine
- Part time: 23 hours
- Stage of operation: CL
- Nature of condition: J
- Precautionary procedure: A, E

## Discrepancy

DURING CLIMB-OUT FROM PIE WITH NORMAL POWER SELECTED AT ROTATION, FLIGHT CREW EXPERIENCED A COMRPESSOR STALL ON THE LEFT ENGINE.  ENGINE PARAMETERS WERE NORMAL UNTIL 800 FEET WHEN EGT WAS RISING AND A SECOND COMPRESSOR STALL WAS HEARD.  FLIGHT CREW REDUCED POWER AND EGT DECREASED WITH POWER REDUCTION.  ENGINE WAS NOT SHUT DOWN PRIOR TO LANDING.  AIRCRAFT RETURNED AND LANDED WITHOUT INCIDENT.  MAINTENANCE INSPECTION REVEALED NO APPARENT DAMAGE TO C1 BLADE SET.  ENGINE CASE OR COWL/NACELLE.  DAMAGE FOUND WHEN VIEWING INTO THE EXHAUST SECTION INCLUDES MINOR DAMAGE TO T/REVERSER, MAJOR PORTIONS TO THE FINAL TWO TURBINE STAGES MISSING, VISIBLE STATOR SECTIONS DAMAGED, AND EXHAUST STRUTS DAMAGED.
